Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 11, 2004, 1:13 PM CDT for Victoria County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2004, 1:13 PM CDT (18:13 UTC)
- Expired
- May 11, 2004, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 139 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:45 PM CDT | TORNADO | 2 Ne Morales, TX | PUBLIC WITNESSED TORNADO WHICH DAMAGED RURAL AREA FENCE. DOPPLER RADAR SIGNATURE CONFIRMS TORNADO AT 1345 CDT. |
| May 11, 1:50 PM CDT | TSTM WND DMG | Edna, TX | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
407 WFUS54 KCRP 111813 TORCRP TXC469-111900- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 113 PM CDT TUE MAY 11 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... NORTHERN VICTORIA COUNTY IN TEXAS * UNTIL 200 PM CDT * AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER NURSERY...OR ABOUT 5 MILES NORTHWEST OF VICTORIA... MOVING NORTHEAST AT 35 MPH. A FUNNEL CLOUD HAS BEEN REPORTED WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... OPEN COUNTRY IN NORTHERN VICTORIA COUNTY AROUND 130 PM CDT... OPEN COUNTRY IN NORTHEASTERN VICTORIA COUNTY AROUND 140 PM CDT... STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON FOR TEXAS. LAT...LON 2890 9717 2875 9706 2912 9633 2934 9650 $$ 91
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 10:30 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 11, 10:30 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1030 AM CDT TUE MAY 11 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF THE COASTAL BEND AND EASTERN RIO GRANDE PLAINS... HAVE UPDATED THE ZONES TO HEADLINE SEVERE THUNDERSTORM WATCH 182 FOR EASTERN RIO GRANDE PLAINS AND COASTAL BEND. LATEST RADAR TRENDS INDICATE THE LINE MOVING EAST ACROSS THE RIO GRANDE PLAINS MAY STAY NORTH OF THE CRP AREA (ESP W/ THE HELP OF INCREASING SERLY FLOW OFF THE WATER)...BUT HAVE INCLUDED ALL COASTAL BEND COUNTIES IN THE WATCH TO ALLOW FOR THE POSSIBILITY OF THE LINE BUILDING MORE SOUTH IN THE NEXT FEW HOURS INTO THE HIGHLY UNSTABLE AIRMASS. .PREVIOUS DISCUSSION... BUSY MORNING ALREADY AS STRONG TO SEVERE MCS OVER RIO GRANDE PLAINS IS MOVING EAST TO SOUTHEAST AT 40 MPH TOWARDS THE COASTAL BEND. ALREADY VERIFIED WARNING FOR LASALLE COUNTY AS THE ASOS REPORTED A 58 MPH GUST EARLIER. S/WV DRIVING THE STORMS IS A BIT TO THE NORTH...BUT INSTABILITY TO THE E/SE IS GOOD SO EXPECT THIS LINE TO SWEEP ACROSS MUCH OF THE REGION THROUGH THE EARLY AFTERNOON. EXACT SRN EXTENT OF THE LINE IS TOUGH CALL BUT HAVE UPDATED TO SHOW 70 POPS IN NRN ZONES AND 50-60 POPS ACROSS THE SOUTH WITH MENTION OF LOCALLY HEAVY RAINFALL AND POSSIBILITY OF SEVERE STORMS. INCREASING LOW LEVEL SHEAR COULD PROVIDE POSSIBILITY OF AN ISOLATED SHORT LIVED TORNADO...BUT THIS MAY BE MORE CONCERN TO THE NE. WILL HAVE TO WATCH CLOSE FOR ROTATION IN ANY CELLS THAT FORM AHEAD OF THE MAIN LINE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 72 85 74 84 / 60 30 20 10 20 VICTORIA 83 72 87 72 84 / 70 40 20 10 30 LAREDO 90 73 92 74 93 / 50 20 10 20 10 ALICE 85 72 89 73 89 / 60 30 20 10 30 ROCKPORT 80 73 81 75 82 / 60 30 20 10 30 COTULLA 88 70 90 72 90 / 70 20 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH THROUGH 4 PM FOR VICTORIA...GOLIAD...BEE...LIVE OAK...DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO...ARANSAS...AND CALHOUN COUNTIES. && MJG
Hazardous weather outlook, May 11, 10:13 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CDT TUE MAY 11 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1013 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS THROUGH THE AFTERNOON...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL OF SOUTH TEXAS. SOME STORMS MAY BE STRONG TO SEVERE. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE QUARTER INCH TO ONE HALF INCH WITH LOCAL AMOUNTS UP TO TWO INCHES POSSIBLE. THE STRONGER STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. THE MAIN THREAT IS EXPECTED BE WINDS GUSTING IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS THE WATERS FOR WINDS BETWEEN 20 AND 25 KNOTS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TE
In the hours before
Special weather statement, May 11, 10:26 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT TUE MAY 11 2004 TXZ229>234-239>247-111800- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1026 AM CDT TUE MAY 11 2004 ...SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTH TEXAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCATED OVER THE RIO GRANDE PLAINS IS MOVING EAST AROUND 40 MPH. A WIND GUST TO 58 MPH WAS REPORTED AT THE LASALLE COUNTY AIRPORT IN COTULLA AS THE LINE OF STORMS MOVED THROUGH THE AREA. THE LINE OF STORMS IS EXPECTED TO CONTINUE MOVING EAST AND AFFECTING AREAS FROM THREE RIVERS TO GEORGE WEST TO ALICE AND PREMONT BETWEEN 1130 AM AND NOON AND AREAS FROM VICTORIA TO CORPUS CHRISTI TO KINGSVILLE BETWEEN NOON AND 1 PM. THE MAIN THREAT IS EXPECTED TO BE STRONG WINDS WITH SOME STORMS POSSIBLY PRODUCING WIND GUSTS AROUND 60 MPH. HEAVY RAINFALL AVERAGING ONE HALF TO ONE INCH CAN BE EXPECTED. SMALL HAIL IS ALSO POSSIBLE. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. TE
Special weather statement, May 11, 11:00 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1100 AM CDT TUE MAY 11 2004 TXZ231>234-240>247-112100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- 1100 AM CDT TUE MAY 11 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 400 PM CDT TUESDAY AFTERNOON. THE WATCH INCLUDES THE COUNTIES OF ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS... KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE ALICE...ARANSAS PASS... BEEVILLE...CORPUS CHRISTI...GEORGE WEST...GOLIAD...KINGSVILLE... MATHIS...PORT ARANSAS...PORT LAVACA...PORT OCONNOR...PORTLAND... ROBSTOWN...ROCKPORT...SEADRIFT... SINTON...SKIDMORE...THREE RIVERS AND VICTORIA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP MJG
Special weather statement, May 11, 11:19 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1119 AM CDT TUE MAY 11 2004 TXZ230-231-111715- LIVE OAK-MCMULLEN- 1119 AM CDT TUE MAY 11 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS MCMULLEN AND LIVE OAK COUNTIES THROUGH 1215 PM CDT... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF THREE RIVERS...OR OVER SIMMONS...MOVING EAST AT 40 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT SIMMONS...CALLIHAM...CHOKE CANYON...WHITSETT...THREE RIVERS...GEORGE WEST...RAY POINT AND OAKVILLE. THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING WINDS TO 40 TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 91
Special weather statement, May 11, 12:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1211 PM CDT TUE MAY 11 2004 TXZ232-233-111815- BEE-GOLIAD- 1211 PM CDT TUE MAY 11 2004 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM.. ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS BEE AND GOLIAD COUNTIES THROUGH 115 PM CDT... AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 9 MILES WEST OF BEEVILLE...OR ABOUT 9 MILES SOUTHWEST OF NORMANNA...MOVING NORTHEAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT BEEVILLE...NORMANNA...PETTUS... BERCLAIR...CHARCO...GOLIAD AND WEESATCHE. THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 91
Special weather statement, May 11, 12:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1254 PM CDT TUE MAY 11 2004 TXZ234-244-246-111900- REFUGIO-SAN PATRICIO-VICTORIA- 1254 PM CDT TUE MAY 11 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM.. ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS REFUGIO...SAN PATRICIO AND VICTORIA COUNTIES THROUGH 200 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES WEST OF VICTORIA TO 14 MILES NORTH OF SINTON...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT SINTON...TAFT...VICTORIA...REFUGIO... WOODSBORO...BAYSIDE...MCFADDIN AND DACOSTA. THIS LINE OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING WINDS TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 91
Local storm report, May 11, 1:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM FUNNEL CLOUD NURSERY 28.92N 97.10W
05/11/2004 VICTORIA TX PUBLIC
FUNNEL CLOUD OVER LOVE ROAD IN NURSERY, MOVING EAST.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:37 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 53 min |
| May 11, 10:16 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 59 min |
| May 11, 1:34 PM CDT | Special Marine Warning | CRP | 116 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.